Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 162, NWS Charleston, SC

July 21, 2007Long County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 21, 2007, 7:01 PM EDT for Long County, Georgia. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2007, 7:01 PM EDT (23:01 UTC)
Expired
Jul 21, 2007, 7:17 PM EDT
In force
16 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Long County, GA

The radar

The Jacksonville radar (KJAX), 128 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 212300
SVRCHS
GAC183-212330-
/O.NEW.KCHS.SV.W.0162.070721T2301Z-070721T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
701 PM EDT SAT JUL 21 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LONG COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 730 PM EDT

* AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF LUDOWICI...MOVING SOUTH AT 10 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  LUDOWICI...

THIS IS A DANGEROUS THUNDERSTORM. IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR VERY LARGE HAIL AND STRONG DAMAGING STRAIGHT LINE WINDS.
VEHICLES AND MOBILE HOMES ARE NOT SAFE. GO TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING UNTIL THE STORM HAS PASSED.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3154 8166 3159 8171 3161 8175 3164 8180
      3165 8183 3174 8192 3176 8190 3169 8155
      3158 8156
TIME...MOT...LOC 2301Z 011DEG 11KT 3170 8186

$$
1 follow-up statement
000 
WWUS52 KCHS 212317
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
717 PM EDT SAT JUL 21 2007

GAC183-212327-
/O.CAN.KCHS.SV.W.0162.000000T0000Z-070721T2330Z/
LONG GA-
717 PM EDT SAT JUL 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR LONG COUNTY HAS BEEN
CANCELLED...

AT 713 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3154 8166 3159 8171 3161 8175 3164 8180
      3165 8183 3174 8192 3176 8190 3169 8155
      3158 8156
TIME...MOT...LOC 2317Z 011DEG 11KT 3165 8187

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:37 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 21, 3:37 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT SAT JUL 21 2007

.SYNOPSIS...
A FRONTAL BOUNDARY WILL PUSH ACROSS SE GA THIS EVNG AND LINGER
OVER NRN FL THROUGH SUNDAY. HIGH PRESSURE WILL BUILD OVER THE
REGION IN THE WAKE OF THE FRONT AND PERSIST INTO EARLY NEXT WEEK.
THE FRONTAL BOUNDARY OVER FLORIDA WILL THEN LIFT BACK NORTH AS A
WARM FRONT BY MID WEEK. A WAVE OF LOW PRES ALONG THE FRONT WILL
KEEP HIGHER THAN NORMAL RAIN CHANCES OVER THE AREA THROUGH THE END
OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE CDFNT HAS BEEN SLOW TO CLR SE GA THIS AFTN AND APPEARS TO HAVE
BECOME BTR DEFINED IN THE DEWPTS OBSERVATIONS OVR THE PAST FEW
HRS. THE TIGHTEST DEWPTS BNDRY XTNDS ROUGHLY ALONG THE SAVANNAH
RIVER WHICH SUGGESTS THE FNT IS AROUND THIS LOCATION. INSTABILITY
ALONG AND S OF THE BNDRY REMAINS HIGH WITH INSTABILITY PLOTS
SHOWING SBCAPES OF 2500-3000 J/KG WITH LI/S OF -5 TO -6C. ISOLD
TSTMS HAVE RECENTLY DVLPD ACROSS INTERIOR SE GA WITH ADDITIONAL
ACTIVITY BEGINNING TO FIRE ALONG THE GA COAST WITH THE RESULTANT
SEA BREEZE. AN ISOLD STRONG OR SVR TSTM WL BE PSBL THROUGH EVNG
AFT WHICH ACTIVITY WL QUICKLY DIMINISH WITH THE LOSS OF HEATING.
THE FNT IS XPCTD TO MOVE S THROUGH THE EVNG AND SHOULD BE NEAR OR
S OF THE ALTAMAHA RIVER BY MID-LTE EVNG. WITH DRIER AIR FILTERING
IN FROM THE N SUSPECT THE RISK FOR SHOWER AND TSTM ACTIVITY ACROSS
SE SC HAS COME TO AN END...THUS WL GO WITH A DRY FCST THERE FOR
TNGT. FARTHER S...20/30 EVNG POPS SHOULD SUFFICE WITH THE HIGHEST
GRIDDED POPS S OF I-16.

INSTABILITY CU WL QUICKLY DSPT AFT SUNSET AND WITH THE CIRRUS
SHOWING SIGNS OF DIMINISHING XPCT MOSTLY CLR SKIES TO PREVAIL
TNGT. TEMPS WL BE UNUSUALLY COOL FOR JULY...RANGING FROM THE MID
60S WELL INLAND TO THE LWR-MID 70S CLOSER TO THE COAST WHERE THE
WATER INFLUENCES FROM THE ATLC /WTR TEMPS IN THE MID 80S/ WL BE
MOST PREVALENT.
&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE SHARP UPR TROF TO THE W IS FCST TO BE RIGHT OVR THE FCST AREA
BY TMRW WITH MODELS SHOWING WK BUT BROAD NVA MOVING IN FROM THE SW
DURING THE AFTN. LOW-LVL MOISTURE FROM ONSHORE FLOW WL BE GREATEST
ACROSS SE GA AND THIS COUPLED WITH TEMPS RISING INTO THE UPR 80S
COULD BE ENOUGH TO SUPPORT AT LEAST ISOLD TSTM ACTIVITY DESPITE
THE WK NVA ALOFT. FARTHER N ACROSS SE SC IT APPEARS THE ATMOS MAY
BE TOO DRY TO SUPPORT ANY MEASURABLE PCPN DURING THE AFTN.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SUNDAY NIGHT THROUGH TUESDAY NIGHT...
BOTH THE NAM AND GFS ARE IN FAIRLY GOOD AGREEMENT THROUGH TUE
NIGHT. SURFACE HIGH PRESSURE WILL BUILD INTO THE SOUTHEAST CONUS
SUNDAY NIGHT...SETTLING OVER THE REGION MONDAY...THEN PUSHING
EASTWARD AND INTO THE ATLANTIC MONDAY NIGHT THROUGH TUESDAY NIGHT.
UPSTREAM DEWPOINTS IN THE MID- ATLANTIC REGION HAVE FALLEN INTO
THE 40S AND 50S THIS AFTERNOON...AND WITH NE FLOW EXPECTED TO
CONTINUE AS HIGH PRESSURE SETTLES SOUTHWARD INTO THE
REGION...EXPECT THIS DRY AIRMASS ALTHOUGH SLIGHTLY MODIFIED TO
MOVE INTO THE AREA. DESPITE UNUSUALLY DEEP UPPER TROUGH IN PLACE
SUN NIGHT THROUGH MON NIGHT...THE COMBINATION OF DRY LOW LEVEL
AIRMASS AND CAPPING INVERSION AROUND 650 MB SHOULD KEEP ANY
SHWR/TSTM ACTIVITY SUPPRESSED BELOW MENTIONABLE POPS...AND WILL
KEEP THE FORECAST RAIN FREE.

RETURN FLOW GETS ESTABLISHED TUE AND TUE NIGHT AS HIGH PRESSURE
SLIDES EASTWARD INTO THE ATLANTIC. THE NAM AND GFS BEGIN TO DISAGREE
AT HOW QUICKLY DEEP MOISTURE AND HIGHER DEWPOINT AIR PUSHES BACK
INTO THE REGION...BUT MAJORITY OF MODEL GUIDANCE SUPPORTS THE GFS
SOLUTION WHICH IS IN LINE WITH THE CURRENT FORECAST. WILL FOLLOW
MODEL CONSENSUS AND KEEP FORECAST CONTINUITY WITH THE AFTERNOON
PACKAGE...WITH THE EXPECTATION THAT SURFACE DEWPOINTS AND DEEP
MOISTURE WILL QUICKLY INCREASE OVER THE FORECAST AREA AS HIGH
PRESSURE SHIFTS OFFSHORE. WITH COMBINATION OF UPPER TROUGHING OVER
THE REGION AND INCREASING INSTABILITY...EXPECT TO SEE SOME SHWR/TSTM
ACTIVITY DEVELOP ACROSS THE AREA...AND WILL CONTINUE TO MENTION CHC
POPS TUE AND SLGT CHC/LOW CHC POPS TUE NIGHT.

EXPECT RATHER PLEASANT CONDITIONS...WITH UNSEASONABLY LOW
HUMIDITY AND TEMPERATURES SEVERAL DEGREES BELOW CLIMO. IN
FACT...AS HIGH PRESSURE BUILDS INTO THE AREA SUN NIGHT...OVERNIGHT
LOWS SHOULD BOTTOM OUT IN THE LOW TO MID 60S AWAY FROM THE COAST.
THE RECORD LOW FOR DOWNTOWN CHARLESTON IS 69 DEGREES...AND THIS
MAY BE IN JEOPARDY IF A GOOD LAND BREEZE DEVELOPS AS EXPECTED.

WEDNESDAY THROUGH SATURDAY...
UPPER LVL LOW STILL PROGGED OVER THE OHIO VALLEY IN THE EXTENDED
WITH UNSEASONABLY STRONG H25 WINDS DEVELOPING AROUND THE SOUTHERN
TIER OF THE LOW. SECTOR OF JET PUTS US IN A FAVORABLE ZONE FOR
UPPER LVL DIVERGENCE WHILE AT THE SFC A WARM FRONT CONTINUES TO
PUSH SLOWLY NORTHEAST. SHOULD SEE ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS FOR WEDNESDAY WITH THE POSSIBILITY OF SOME SEVERE
CONVECTION WHERE BREAKS IN CLOUDS ARE SEEN. SOME DRYER AIR IN THE
MID LVLS BEHIND THE WARM FRONT SUGGESTS A BREAK OF CLOUD COVER IN
THE WARM SECTOR AND THE POSSIBILITY OF STRONGER SFC HEATING OVER
OUR GA ZONES. GIVEN MODEL FORECASTS NEAR 1500 J/KG...THE POTENTIAL
FOR ISOLATED THUNDERSTORMS IS POSSIBLE WITH AN ENHANCED AREA OF
ACTIVITY ALONG THE SEA BREEZE.

UPPER LVL DYNAMICS BEGIN TO WEAKEN AS THE H25 FLOW CONTINUES TO
SHIFT NORTHEAST BEGINNING ON THURSDAY. THE UPPER LVL LOW
APPEARS TO BE FORCED SOUTH INTO THE MISSISSIPPI VALLEY IN RESPONSE
TO FORMATION OF SFC HIGH PRESSURE OVER THE GULF. THIS IN
COMBINATION WITH RIDGING OF HIGH PRESSURE FROM THE ATLANTIC APPEARS
TO WEAKEN THE UPPER LVL LOW AS IT SEPARATES ITSELF FROM THE MAIN
LONG WAVE TROUGH. THE SFC WARM FRONT BOUNDARY ALSO WEAKENS AS
CONTINUED RIDGING OF HIGH PRESSURE FROM THE ATLANTIC PERSISTS
THROUGH SATURDAY. AS THIS PROCESS UNFOLDS...A DECREASING TREND IN
SHOWERS AND THUNDERSTORMS IS EXPECTED WITH LITTLE ACTIVITY AFTER
FRIDAY.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS WL PREVAIL FOR THE NXT 24 HRS. COULD SEE AN ISOLD
TSTM NEAR THE SAV TERMINAL THROUGH 00Z AS A CDFNT MOVES THROUGH. WL
CONTINUE MENTION OF CB/S TO COVER FOR NOW. DRY WX WL PREVAIL AT
CHS.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS GENERALLY EXPECTED.
HOWEVER...MVFR OR IFR CEILINGS ARE POSSIBLE IN ISOLATED OR
SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THROUGH
THU.

&&

.MARINE...
NE WINDS AROUND 20 KT CONTINUE ALONG THE CHARLESTON COUNTY COAST
WHERE THE GRADIENT BTWN HIGH PRES TO THE N AND WK LOW PRES WELL
OFFSHORE PERSISTS. FARTHER S WNDS ARE MUCH LIGHTER AND CLOSER TO
10-15 KT. WL MAINTAIN HEADLINES FOR SMALL CRAFT TO EXERCISE
CAUTION FOR THE WTRS N OF EDISTO BEACH BUT ALSO BUMP WNDS UP
THROUGH THE OVRNGT FOR ALL MARINE ZONES FROM OUR PREVIOUS FCST.
E/NE WNDS WL CONTINUE TO SUN WITH SEAS SLOWLY BUILDING. SEAS ARE
XPCTD TO REACH 4-5 OVR THE GA OFFSHORE WTRS BY SUN AFTN SO A
HEADLINE FOR SMALL CRAFT SHOULD EXERCISE CAUTION MAY BE NEEDED.
ATTM IT DOES NOT APPEAR AS THOUGHT SCA THRESHOLDS WL BE MET.

WINDS AND SEAS ARE EXPECTED TO SUBSIDE ACROSS THE WATERS SUN NIGHT
AS HIGH PRESSURE BUILDS INTO THE REGION. MAY HAVE SCEC CONDITIONS
ACROSS THE OUTER GA WATERS SUNDAY EVENING...WITH SEAS THEN SUBSIDING
BELOW SCEC CRITERIA OVERNIGHT. HIGH PRESSURE WILL SETTLE OVER THE
WATERS MON...THEN PUSH EASTWARD AND FURTHER INTO THE ATLANTIC MON
NIGHT THROUGH TUE NIGHT. TRANQUIL CONDITIONS ARE EXPECTED OVER THE
WATERS MON THROUGH TUE NIGHT...WITH WINDS AND SEAS REMAINING BELOW
HEADLINE THRESHOLDS.

&&

.FIRE WEATHER...
WE CONTINUE TO SUPPORT ONGOING WILDFIRE ACTIVITIES ON WASSAW
ISLAND...FLORHAMMOCK ISLAND AND BULLS ISLAND. NO FIRE WEATHER
PARAMETERS ARE XPCTD TO DROP BELOW CRITICAL THRESHOLDS ALTHOUGH
GUSTY WNDS AT BULLS ISLAND WILL PERSIST INTO THIS EVNG.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

77/JRJ/DPB
Hazardous weather outlook, Jul 21, 10:50 AM EDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1050 AM EDT SAT JUL 21 2007

AMZ354-374-GAZ114>119-137>141-221030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-
1050 AM EDT SAT JUL 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG/SEVERE THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EARLY EVENING ACROSS PARTS OF SOUTHEAST GEORGIA.
A FEW OF THE STORMS MAY BECOME STRONG WITH SMALL HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-GAZ087-088-099>101-SCZ040-042>045-047>051-221030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-JENKINS-SCREVEN-
CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-
1050 AM EDT SAT JUL 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 21, 4:09 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT SAT JUL 21 2007

GAZ137-140-212100-
INLAND MCINTOSH-LONG-
409 PM EDT SAT JUL 21 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND MCINTOSH COUNTY
THROUGH 500 PM EDT...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR TOWNSEND...OR ABOUT 11
MILES SOUTHEAST OF LUDOWICI...MOVING SOUTH AT 10 MPH.

AREAS IN AND AROUND COX...LUDOWICI AND TOWNSEND WILL BE IMPACTED
THROUGH 500 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 21, 5:57 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT SAT JUL 21 2007

GAZ137-212245-
LONG-
557 PM EDT SAT JUL 21 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY THROUGH 645 PM EDT...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED 7 MILES EAST OF BEARDS
CREEK...OR ABOUT 11 MILES WEST OF HINESVILLE...MOVING SOUTHWEST AT 10
MPH.

AREAS IN AND AROUND DONALD WILL BE IMPACTED THROUGH 645 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 21, 6:26 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
626 PM EDT SAT JUL 21 2007

GAZ114-212300-
TATTNALL-
626 PM EDT SAT JUL 21 2007

...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 700 PM
EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EXTREME NORTHEASTERN APPLING COUNTY TO EXTREME
SOUTHEASTERN TATTNALL COUNTY...OR ALONG A LINE EXTENDING FROM 10
MILES NORTHEAST OF SURRENCY TO 15 MILES NORTHWEST OF LUDOWICI...
MOVING SOUTHWEST AT 10 MPH.

AREAS IN AND AROUND WILL BE IMPACTED THROUGH 700 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Jul 21, 6:30 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT SAT JUL 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     1 SW ELLABELL           32.11N 81.50W
07/21/2007                   BRYAN              GA   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN.

&&

REV
Local storm report, Jul 21, 6:52 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
652 PM EDT SAT JUL 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     1 NE BEARDS CREEK       31.88N 81.87W
07/21/2007                   LONG               GA   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN.

0640 PM     HEAVY RAIN       2 NW BEARDS CREEK       31.89N 81.91W
07/21/2007  E1.00 INCH       TATTNALL           GA   TRAINED SPOTTER

            1 INCH PER HOUR.

0645 PM     TSTM WND DMG     2 NW BEARDS CREEK       31.89N 81.91W
07/21/2007                   TATTNALL           GA   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN

0645 PM     TSTM WND GST     2 NW BEARDS CREEK       31.89N 81.91W
07/21/2007  E40.00 MPH       TATTNALL           GA   TRAINED SPOTTER

&&

REV
Local storm report, Jul 21, 6:55 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EDT SAT JUL 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     1 NE BEARDS CREEK       31.88N 81.87W
07/21/2007                   LONG               GA   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN.

0640 PM     HEAVY RAIN       1 NW BEARDS CREEK       31.88N 81.90W
07/21/2007  E1.00 INCH       LONG               GA   TRAINED SPOTTER

            1 INCH PER HOUR.

0645 PM     TSTM WND GST     1 NW BEARDS CREEK       31.88N 81.90W
07/21/2007  E40.00 MPH       LONG               GA   TRAINED SPOTTER

0645 PM     TSTM WND DMG     1 NW BEARDS CREEK       31.88N 81.90W
07/21/2007                   LONG               GA   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN

&&

REV

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:23 PM EDTSpecial Marine WarningCHS97 min
Jul 20, 8:32 PM EDTSpecial Marine WarningCHS88 min
Jul 20, 9:56 PM EDTSpecial Marine WarningCHS95 min
Jul 21, 8:57 AM EDTSpecial Marine WarningCHS93 min
Jul 21, 4:57 PM EDTSevere Thunderstorm WarningCHSBryan33 min
Jul 21, 5:25 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty65 min
Jul 21, 6:02 PM EDTSevere Thunderstorm WarningCHSLong58 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.